68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrazole

8 REPLIES 8
Julie4556
Member

Re: Letrazole

I had them checked a few weeks ago and they were fine. I am taking vitamin D and calcium supplements. ⚘
waveylocks
Member

Re: Letrazole

Hi Julie,

Get your GP to check your vitamin D level. We need vitamin D3 to absorb calcium and if our bodies dont have sufficient vitamin D  to do this they start to release the calcium from our bones instead. This causes pains as you describe. I was eating plenty of calcium in my diet but the bone specialist said I wasnt abisribing it at all because my vitamin D level was so low. 

Julie4556
Member

Re: Letrazole

Hi 

I get pain in my hands, hips, shin's, ankles and upper arms. I have had lots of blood tests and nothing is showing, I have had x ray's and they still stay nothing. I came off the Letrozole for 4 weeks and my hands eased a little but that's it. I have just started taking calcium. x

waveylocks
Member

Re: Letrazole

Julie where do you get the pains? Has your doctor checked your vitamin D level? You should really be on a vitamin D and calcium supplemnt as Letrozole is harder on the bones stripping them. I would ask for a bone density scan from your GP. 

I was on Letrozole for 2 1/2 years but it was stripping my bones so they have moved me onto Exemastane.....apparantly it doesnt strip bones as much. They also put me on a bone strengther.....oh joy! 

arnella
Member

Re: Letrazole

Hi Julie,

I too am on Letrozole other than the hot flushes and backacke i'm ok. Is your pain due to the treatment or post surgery? I am into 9 weeks post mastectomy with reconstruction and I still ache with my tum and breast. I wish I knew when I was going to start to improve. I havent got the time to feel emotional because physically i am feeling down Wishing you well x

 

Sue C
Community Champion

Re: Letrazole

Hi Julie

Your right.... Medication can lead to other problems. Since being on letrozole, my blood pressure has increased, so now i have to take blood pressure tablets too! 

I'm trying to stay on letrozole as long as possible, but apparently I can switch to other inhibitors too. 

You are certainly not alone. This hormone therapy is very difficult and I don't have think others realise how challenging it can be.

Please come and chat whenever you need to. There are lots of threads on the Hormone Therapy section that may also be worth a read.

Best of luck!

Sue xx

Julie4556
Member

Re: Letrazole

Hi Sue

 

Cant take amitriptyline i have a bad reaction to it even just 5mg, they offered me Naproxen but again horrendous side effects. I hate medication as it is not stopping the pain it is just numbing it ha ha I know it sounds stupid but i thing the more medication you take the more problems it can cause. I work for the NHS in mental health and i see what some medications do to people. Maybe if i was younger it would not bother me as much but i am over 60 and do not want to add to my problems with stomach trouble or becoming relient on pain killers. I will take paracetamol once the specialist tells me i can .I think i will be sticking to the Letrazole and try and manage the pain as best as i can. Thank you for you reply, it really does help to know your not the only one (((Hugs))) 

Sue C
Community Champion

Re: Letrazole

Hi Julie
Be guided by what your oncologist recommends.
Unfortunately, it can be trial and error.
I've been on letrozole for just over a year and it certainly is challenging!
One thing I do take, is amitriptyline, which helps with sleep and general aches and pains. Ask your gp... Maybe worth a try?
Hugs
Sue xx
Julie4556
Member

Letrazole

I have been off letrazole for over 3 weeks and pains are no better. They said I can go onto tamoxifen but it is not as good as the letrazole. Now my head is in bits at what I should do. Continue with the letrazole or change to the tamoxifen which also has some bad side effects. My pains have hardly change since I stopped the letrazole and am still having sleepless nights.